Texas, 2019

Tornado and Flash Flood in Texas, June 9, 2019

June 9, 2019 · NWS EWX · 69 events in 15 counties and zones

Thunderstorms developed along a cold front that moved through the region. These storms formed in an unstable airmass with high CAPE and steep mid-level lapse rates leading to large hail and widespread damaging wind gusts many of which were estimated to be over 70 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$242,000
Crop damage
None recorded
Events
69

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms developed along a cold front that moved through the region. These storms formed in an unstable airmass with high CAPE and steep mid-level lapse rates leading to large hail and widespread damaging wind gusts many of which were estimated to be over 70 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 9, 4:05 PM CST, 45 minutes earlier.

Area forecast discussion, Jun 9, 4:05 PM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
505 PM CDT Sun Jun 9 2019

.UPDATE...
All grids, text, and graphics are being updated for Severe
Thunderstorm Watch #350, which expands the risk area to the entire
coastal plains. While Convection Allowing Models (CAMs) are still
problematic with specifics for the incoming convection, we now have
growing confidence in a wind/hail event for much of the I-35 corridor
including metro Austin and San Antonio. Now is the time to bring pets
indoors and move vehicles, yard furniture, etc., in garages or to the
safest possible area outside from wind/hail. Storms will move through
the Austin metro area between 6 and 730 pm, and metro San Antonio
between 8 and 10 pm.

&&

.PREV DISCUSSION... /ISSUED 332 PM CDT Sun Jun 9 2019/

SHORT TERM (Tonight through Monday Night)...
As a strong cold front approaches, a strong onshore surge of moisture
is combining with increasing mid level moisture from a Pacific tropical
plume spilling over the Mexican Plateau to minimize the daytime
mixing trends with respect to surface dewpoints. Dewpoints continued
to rise at KDRT and KGYB leading to the need to expand the Heat
Advisory for a few more counties. A few locations may hover near the
advisory criteria past 01Z, but rather than complicate the afternoon
forecast package further, we need to focus our attention on the very
strong cold front that is already generating severe weather over
North Central TX.

Peak CAPE values in the near storm environment appear to be in the
4500-5000 J/kg range with some locally higher values possible just
beyond the near storm environment. This will thus be the driving
force of the storm activity, and the high temps reaching around 100
to 102 over the Hill Country should provide plenty of downdraft
potential to result in severe storms with damaging wind potential
foremost, and with also a potential for some isolated severe hail
intense downpours capable of localized flooding. The assumption is
that the initial outflows will prevent a slow moving mesoscale
complex from dumping the type of rainfall noted by some of the higher
deterministic outputs (locally 5 inches). Most of the CAMs models
depict some isolated 3 inch pockets most likely to come in multiple
rounds. Thus it was decided not to play up the flash flood potential
for now. We may need to make a quick evening adjustment should the
outflows cease and the leading edge move slow and methodically along
the front and mid-level support. Once we are past midnight, the
severe potential should diminish to a more isolated and brief threat
while the locally heavy rain potential to near 3 inches should become
the dominant threat. By around 6 am, most of the CAMs solutions
shift the focus beyond our CWA borders with some scattered garden
variety activity to continue into daytime Monday.

Much cooler air will be a welcome break from todays excessive heat.
An additional cooling effect should come from a weak shortwave in NW
flow aloft that should keep PoPs at or above 30 percent for all
areas. Scattered PoPs should continue into Monday night with a weak
shortwave noted to be passing gradually through the area from 00Z to
12Z Tuesday.

LONG TERM (Tuesday through Sunday)...
Convection may remain scattered at the beginning of daytime Tuesday
but could decrease later in the day. Models show a gradually
decreasing chance through Wednesday, but NW flow patterns tend to
produce poor results in model performance, especially when trying to
pinpoint when chances are better in daytime or nighttime. By
Thursday, the Midwest troughing pattern aloft weakens and decreases
the NW flow pattern aloft over TX, thus lowering rain chances to
below 10 percent. A low amplitude ridging pattern aloft over TX
develops for the remainder of the 7-day forecast, but the pattern
looks weakly stable, and capable of being compromised by mesoscale
patterns. Will keep dry for now. The 2 days of welcome cooler weather
begin to return to near normals by Wednesday with above normal temps
expected to begin by Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              71  83  68  82  66 /  70  30  20  20  10
Austin Bergstrom Intl Airport  72  83  68  82  66 /  70  30  20  30  10
New Braunfels Muni Airport     72  83  67  82  66 /  70  30  20  30  20
Burnet Muni Airport            66  79  64  79  63 /  80  30  20  20  10
Del Rio Intl Airport           70  79  66  84  68 /  60  60  30  30  10
Georgetown Muni Airport        69  82  66  81  64 /  70  30  20  20  10
Hondo Muni Airport             73  85  68  84  68 /  70  40  30  30  10
San Marcos Muni Airport        71  84  67  82  66 /  60  30  20  30  20
La Grange - Fayette Regional   75  88  70  85  67 /  40  30  20  30  20
San Antonio Intl Airport       72  84  69  82  68 /  70  40  20  30  20
Stinson Muni Airport           74  84  69  83  68 /  70  40  20  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for Atascosa-Bastrop-
Bexar-Caldwell-Comal-De Witt-Dimmit-Fayette-Frio-Gonzales-Guadalupe-
Hays-Karnes-Kinney-Lavaca-Lee-Maverick-Medina-Travis-Uvalde-Val
Verde-Wilson-Zavala.

&&

Aviation...10
Short-Term/Long-Term...Zeitler
Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jun 9, 8:27 AM CST, 8 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
927 AM CDT Sun Jun 9 2019

TXZ171>173-183>194-202>209-217>225-228-101430-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
927 AM CDT Sun Jun 9 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A Heat Advisory is in effect from Noon to 8 PM today for areas
generally along and south of an Austin to San Antonio to Uvalde
line. Hot and humid weather will lead to afternoon heat indices
will peak in the 108 to 114 degree range. Hot and humid conditions
are also in store for the remainder of south central Texas this
afternoon.

A strong cold front moves into the area late this afternoon and
evening bringing scattered thunderstorms to the region. Some of
these thunderstorms could be severe for areas along and north of
a Carrizo Springs to La Grange line. Thunderstorm activity is
expected to continue into early Monday morning. Damaging winds,
large hail and locally heavy rainfall are possible, especially
over the Hill Country.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The Ft Hood radar (KGRK), 107 km away, was scanning. The volume nearest the first event began at 22:51 UTC.

Open the radar archive at this moment

Event by event

52 thunderstorm wind, 15 hail, 1 tornado, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Llano

When
June 9, 4:50 PM CST
Where
Llano County, 2.39 mi SSW of Bluffton
Measured
68 kt (78 mph) measured gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
30.790, -98.500

A thunderstorm produced wind gusts measured at 78 mph that knocked down numerous trees northwest of Buchanan Dam.

Thunderstorm Wind, Llano

When
June 9, 5:02 PM CST
Where
Llano County, 0.59 mi E of Llano Muni Arpt
Measured
50 kt (58 mph) measured gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
30.780, -98.660

The Llano ASOS (KAQO) reported a wind gust to 58 mph. Emergency Management reported some structure damage to a few businesses in the town of Llano as a result of the strong thunderstorm winds.

Hail, Llano

When
June 9, 5:06 PM CST
Where
Llano County, Llano
Measured
2.75 in hail
Reported by
CoCoRaHS
Coordinates
30.750, -98.670

A thunderstorm produced baseball size hail in Llano.

Hail, Williamson

When
June 9, 5:16 PM CST
Where
Williamson County, 0.59 mi W of Granger
Measured
1.75 in hail
Reported by
Public
Coordinates
30.720, -97.440

A thunderstorm produced golf ball size hail in Granger.

Hail, Williamson

When
June 9, 5:18 PM CST
Where
Williamson County, 2.39 mi SSW of Jarrell Sybert Arpt
Measured
2 in hail
Reported by
Public
Coordinates
30.750, -97.670

A thunderstorm produced two inch hail southwest of Jarrell.

Tornado, Williamson

When
June 9, 5:34 PM CST to 5:35 PM CST
Where
Williamson County, 7.27 mi WSW of Liberty Hill to 7.91 mi WSW of Liberty Hill
Rating
EF0
Path length
0.74 mi
Path width
50 yd
Property damage
$5,000
Reported by
Public
Coordinates
30.629, -98.033

A small tornado touched down near County Road 287 southwest of Liberty Hill. Numerous trees were damaged in the three quarters of a mile path. Winds are estimated to have been near 75 mph.

Hail, Llano

When
June 9, 5:39 PM CST
Where
Llano County, 0.59 mi W of Llano
Measured
1.75 in hail
Reported by
Public
Coordinates
30.750, -98.680

A thunderstorm produced golf ball size hail in Llano.

Thunderstorm Wind, Burnet

When
June 9, 5:48 PM CST
Where
Burnet County, 1.38 mi ESE of Spicewood
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
30.470, -98.150

A thunderstorm produced wind gusts estimated at 60 mph that blew down multiple large tree limbs in Spicewood.

Thunderstorm Wind, Travis

When
June 9, 5:48 PM CST
Where
Travis County, 2.79 mi WNW of Richland
Measured
43 kt (49 mph) estimated gust
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
30.440, -97.570

A thunderstorm produced estimated wind gusts of 50 mph that knocked a 23 year old woman kayaker into Lake Pflugerville where she drowned. She was reported missing Sunday evening and her body was recovered Wednesday June 12.

Thunderstorm Wind, Burnet

When
June 9, 5:50 PM CST
Where
Burnet County, 0.6 mi E of Spicewood
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
COOP Observer
Coordinates
30.481, -98.160

The NWS COOP Observer at Spicewood reported large tree limbs down and roof damage to their residence.

Hail, Bastrop

When
June 9, 6:00 PM CST
Where
Bastrop County, 2.16 mi SSW of Elgin
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
30.320, -97.380

A thunderstorm produced one inch hail in Elgin.

Thunderstorm Wind, Comal

When
June 9, 6:05 PM CST
Where
Comal County, 2.27 mi SW of Canyon Res
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
29.880, -98.280

A thunderstorm produced wind gusts estimated at 65 mph that snapped a tree on the south side of Canyon Lake.

Thunderstorm Wind, Kerr

When
June 9, 6:05 PM CST
Where
Kerr County, 11.26 mi ENE of Kerrville
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.120, -98.960

A thunderstorm produced wind gusts estimated at 70 mph that downed trees northeast of Kerrville.

Thunderstorm Wind, Travis

When
June 9, 6:10 PM CST
Where
Travis County, 1.51 mi NNE of Manor
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.350, -97.540

A thunderstorm produced wind gusts estimated at 70 kts. in Manor.

Thunderstorm Wind, Williamson

When
June 9, 6:12 PM CST
Where
Williamson County, 0.91 mi SW of Jollyville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
30.440, -97.780

A thunderstorm produced wind gusts estimated at 60 mph that knocked down large tree limbs in Jollyville.

Thunderstorm Wind, Travis

When
June 9, 6:15 PM CST
Where
Travis County, 2.93 mi NNE of Manor
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.368, -97.528

Travis County Emergency Management reported a roof blown off a residence due to high thunderstorm winds.

Thunderstorm Wind, Williamson

When
June 9, 6:20 PM CST
Where
Williamson County, 2.07 mi N of White Stone
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
30.550, -97.830

A thunderstorm produced wind gusts estimated at 60 mph that knocked down a large tree limb in Leander.

Thunderstorm Wind, Travis

When
June 9, 6:21 PM CST
Where
Travis County, 1.92 mi WNW of Marshall Ford
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
30.390, -97.910

A thunderstorm produced wind gusts measured at 61 kts. at Mansfield Dam.

Thunderstorm Wind, Travis

When
June 9, 6:22 PM CST
Where
Travis County, 3.06 mi NE of Manor
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
30.360, -97.512

A thunderstorm produced wind gusts estimated at 70 mph near Tower Rd. and Bois D'Arc Rd. in Manor.

Thunderstorm Wind, Travis

When
June 9, 6:30 PM CST
Where
Travis County, 1.24 mi W of Creedmoor
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
30.080, -97.751

Travis County Emergency Management reported that a mobile home was pushed off its foundation due to strong thunderstorm winds.

Thunderstorm Wind, Bastrop

When
June 9, 6:30 PM CST
Where
Bastrop County, 0.69 mi S of Bastrop
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.110, -97.320

A thunderstorm produced wind gusts estimated at 70 mph that downed multiple trees in and around Bastrop.

Thunderstorm Wind, Travis

When
June 9, 6:37 PM CST
Where
Travis County, 1.5 mi NW of Fiskville
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.362, -97.721

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a large tree which blocked Ohlen Rd. in northern Austin.

Thunderstorm Wind, Travis

When
June 9, 6:37 PM CST
Where
Travis County, 0.91 mi SE of Austin-Bergstrom Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
30.190, -97.660

A thunderstorm produced wind gusts measured at 52 kts. by the ASOS at Austin Bergstrom International Airport (KAUS).

Thunderstorm Wind, Travis

When
June 9, 6:42 PM CST
Where
Travis County, 0.51 mi NE of Austin
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.276, -97.734

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a tree on 15th St. near Red River St. in Austin. The downed tree blocked two lanes of the road.

Hail, Bastrop

When
June 9, 6:45 PM CST
Where
Bastrop County, 2.39 mi W of Hill
Measured
1.75 in hail
Reported by
Public
Coordinates
30.050, -97.360

A thunderstorm produced golf ball size hail southwest of Bastrop.

Thunderstorm Wind, Hays

When
June 9, 6:48 PM CST
Where
Hays County, 0.91 mi NW of Kyle
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
29.990, -97.880

A thunderstorm produced wind gusts estimated at 60 mph that knocked down a large tree limb in Kyle.

Thunderstorm Wind, Hays

When
June 9, 6:50 PM CST
Where
Hays County, 2.76 mi N of San Marcos Lowman Ar
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
29.890, -97.950

A thunderstorm produced wind gusts estimated at 75 mph that partially peeled the metal roof off a house in San Marcos.

Thunderstorm Wind, Hays

When
June 9, 6:50 PM CST
Where
Hays County, 0.91 mi SW of Neiderwald
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.010, -97.740

A thunderstorm produced wind gusts estimated at 80 mph that blew a large section of a roof off a house in Niederwald.

Thunderstorm Wind, Travis

When
June 9, 6:53 PM CST
Where
Travis County, 1.38 mi WSW of Jonestown
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
30.490, -97.920

A thunderstorm produced wind gusts estimated at 65 mph that knocked down some three inch tree limbs and damaged a roof in Jonestown.

Thunderstorm Wind, Caldwell

When
June 9, 6:53 PM CST
Where
Caldwell County, 1.93 mi WNW of Reedville
Measured
56 kt (64 mph) estimated gust
Reported by
AWOS
Coordinates
29.890, -97.860

A thunderstorm produced wind gusts measured at 56 kts. by the AWOS at San Marcos Regional Airport.

Hail, Bastrop

When
June 9, 6:56 PM CST
Where
Bastrop County, 0.69 mi S of Bastrop
Measured
1 in hail
Reported by
Public
Coordinates
30.110, -97.320

A thunderstorm produced one inch hail in Bastrop.

Thunderstorm Wind, Travis

When
June 9, 6:56 PM CST
Where
Travis County, 2.26 mi SW of Bluff Spgs
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
30.150, -97.800

A thunderstorm produced wind gusts estimated at 70 mph in San Leanna.

Flash Flood, Travis

When
June 9, 6:57 PM CST to 9:15 PM CST
Where
Travis County, 1.29 mi WNW of Oak Hill to 1.42 mi WNW of Oak Hill
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.236, -97.871

Thunderstorms produced heavy rain that led to flash flooding closing Old Bee Caves Rd. at Williamson Creek. The flooding was observed on a camera at ATXFloods.

Hail, Comal

When
June 9, 6:59 PM CST
Where
Comal County, 0.6 mi E of Fischer
Measured
1.75 in hail
Reported by
Public
Coordinates
29.970, -98.260

A thunderstorm produced golf ball size hail in Fischer.

Thunderstorm Wind, Gillespie

When
June 9, 7:01 PM CST
Where
Gillespie County, 0.69 mi ESE of Fredericksburg Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
30.244, -98.910

A thunderstorm produced wind gusts measured at 51 kts. by the AWOS at Gillespie County Airport (KT82).

Thunderstorm Wind, Caldwell

When
June 9, 7:05 PM CST
Where
Caldwell County, 1.83 mi SW of Martindale
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
29.830, -97.840

A thunderstorm produced wind gusts estimated at 60 mph in Martindale.

Thunderstorm Wind, Caldwell

When
June 9, 7:08 PM CST
Where
Caldwell County, 0.91 mi NW of Fentress
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
29.760, -97.780

A thunderstorm produced wind gusts estimated at 80 mph that significantly damaged a barn in Fentress.

Thunderstorm Wind, Caldwell

When
June 9, 7:12 PM CST
Where
Caldwell County, 0.69 mi N of Lockhart
Measured
74 kt (85 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
29.890, -97.670

A thunderstorm produced wind gusts estimated at 85 mph that blew over three gas station awnings in Lockhart.

Thunderstorm Wind, Guadalupe

When
June 9, 7:13 PM CST
Where
Guadalupe County, 0.6 mi E of Seguin
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
29.570, -97.960

A thunderstorm produced wind gusts estimated at 75 mph that damaged a middle school roof in Seguin.

Thunderstorm Wind, Guadalupe

When
June 9, 7:13 PM CST
Where
Guadalupe County, 2.5 mi ENE of Clear Spg
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
29.680, -98.030

A thunderstorm produced wind gusts estimated at 70 mph that knocked a tree down onto a house on Dauer Ranch Rd. east of Clear Springs.

Thunderstorm Wind, Guadalupe

When
June 9, 7:13 PM CST
Where
Guadalupe County, 4.31 mi NW of Kingsbury
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
29.696, -97.868

A thunderstorm produced wind gusts estimated at 75 mph that knocked down a telephone pole near the Tollway 130 in rural Guadalupe County.

Thunderstorm Wind, Guadalupe

When
June 9, 7:14 PM CST
Where
Guadalupe County, 4.66 mi WNW of Kingsbury
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.680, -97.889

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a tree across FM 20 in rural Guadalupe County.

Thunderstorm Wind, Guadalupe

When
June 9, 7:14 PM CST to 7:15 PM CST
Where
Guadalupe County, 2.32 mi W of Kingsbury
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.656, -97.858

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a tree across Gravel Pit Rd. in rural Guadalupe County.

Thunderstorm Wind, Guadalupe

When
June 9, 7:26 PM CST
Where
Guadalupe County, Staples
Measured
54 kt (62 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
29.780, -97.830

A thunderstorm produced wind gusts estimated at 62 mph in Staples.

Thunderstorm Wind, Guadalupe

When
June 9, 7:30 PM CST
Where
Guadalupe County, 3 mi NE of Sullivan
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
29.686, -97.742

A resident reported that several homes and barns sustained minor wind damage as storms moved through the area.

Thunderstorm Wind, Guadalupe

When
June 9, 7:30 PM CST
Where
Guadalupe County, 0.27 mi ESE of Seguin
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
Utility Company
Coordinates
29.569, -97.966

The Guadalupe Valley Electric Cooperative reported multiple power outages as a result of trees and tree limbs being knocked down on power lines during a severe thunderstorm.

Thunderstorm Wind, Caldwell

When
June 9, 7:30 PM CST
Where
Caldwell County, 1.93 mi WSW of Reedville
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
CoCoRaHS
Coordinates
29.870, -97.860

A thunderstorm produced wind gusts estimated at 65 mph that knocked down some six inch diameter tree limbs.

Thunderstorm Wind, Caldwell

When
June 9, 7:32 PM CST
Where
Caldwell County, Luling
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
29.680, -97.650

A thunderstorm produced wind gusts estimated at 70 mph that knocked down trees in Luling.

Thunderstorm Wind, Guadalupe

When
June 9, 7:34 PM CST
Where
Guadalupe County, 0.9 mi NW of Schumansville
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
29.660, -98.089

A thunderstorm produced wind gusts estimated at 75 mph that knocked down a telephone pole at FM 725 and E. Zipp Rd. on the south side of New Braunfels.

Thunderstorm Wind, Guadalupe

When
June 9, 7:34 PM CST
Where
Guadalupe County, 1.31 mi ENE of Spring Hill
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.538, -97.951

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a tree across Pet St. on the south side of Seguin.

Thunderstorm Wind, Guadalupe

When
June 9, 7:34 PM CST
Where
Guadalupe County, 1.3 mi ENE of Spring Hill
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
29.535, -97.949

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a tree onto a house on Sunrise Dr. on the south side of Seguin.

Hail, Kerr

When
June 9, 7:35 PM CST
Where
Kerr County, 0.6 mi W of Kerrville
Measured
1.5 in hail
Reported by
Public
Coordinates
30.050, -99.140

A thunderstorm produced 1.5 inch hail in Kerrville.

Thunderstorm Wind, Guadalupe

When
June 9, 7:35 PM CST
Where
Guadalupe County, 4.43 mi ESE of Dugger
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
29.480, -97.880

A thunderstorm produced wind gusts estimated at 65 mph that knocked numerous branches and blew shingles off a roof southeast of Seguin.

Thunderstorm Wind, Guadalupe

When
June 9, 7:35 PM CST
Where
Guadalupe County, 2.71 mi E of Spring Hill
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.537, -97.926

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a tree across FM 466 southeast of Seguin.

Thunderstorm Wind, Guadalupe

When
June 9, 7:36 PM CST
Where
Guadalupe County, 1.45 mi ESE of Mc Queeney
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.574, -98.027

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a tree across Dunn St. on the north side of Seguin.

Thunderstorm Wind, Guadalupe

When
June 9, 7:36 PM CST
Where
Guadalupe County, 2.47 mi WSW of Seguin
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.558, -98.009

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a tree across Turtle Ln. along Lake Placid on the west side of Seguin.

Thunderstorm Wind, Guadalupe

When
June 9, 7:36 PM CST
Where
Guadalupe County, 0.97 mi SE of Dugger
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.491, -97.938

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a tree across Fox Trotter Rd. south of Seguin.

Hail, Kerr

When
June 9, 7:40 PM CST
Where
Kerr County, 1.2 mi W of Kerrville
Measured
1 in hail
Reported by
Public
Coordinates
30.050, -99.150

A thunderstorm produced quarter size hail in Kerrville.

Thunderstorm Wind, Guadalupe

When
June 9, 7:41 PM CST
Where
Guadalupe County, 3.21 mi WSW of Dugger
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.487, -98.001

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a tree across Elm Creek Rd. southwest of Seguin.

Thunderstorm Wind, Guadalupe

When
June 9, 7:42 PM CST
Where
Guadalupe County, 3.14 mi WSW of Dugger
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.478, -97.996

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a tree across Mesquite Pass southwest of Seguin.

Thunderstorm Wind, Guadalupe

When
June 9, 7:43 PM CST
Where
Guadalupe County, 3.52 mi ESE of New Berlin
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
29.448, -98.047

A thunderstorm produced wind gusts estimated at 70 mph that knocked down a tree across Smith Falor Rd. east of New Berlin.

Thunderstorm Wind, Guadalupe

When
June 9, 8:00 PM CST
Where
Guadalupe County, 2.5 mi ENE of Seguin Guadalupe Arp
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
29.610, -97.940

A thunderstorm produced wind gusts estimated at 60 mph that knocked down tree limbs and caused intermittent power outages northeast of Seguin.

Hail, Kendall

When
June 9, 8:10 PM CST
Where
Kendall County, 0.69 mi N of Boerne
Measured
1 in hail
Reported by
Public
Coordinates
29.790, -98.730

A thunderstorm produced one inch hail in Boerne.

Thunderstorm Wind, De Witt

When
June 9, 8:15 PM CST
Where
De Witt County, 3.66 mi NNW of Petersville
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
29.370, -97.240

A thunderstorm produced wind gusts estimated at 75 mph that uprooted a 30 foot tree northeast of Hochheim.

Hail, Bexar

When
June 9, 8:32 PM CST
Where
Bexar County, 4.15 mi N of Leon Spgs
Measured
1.5 in hail
Reported by
Public
Coordinates
29.730, -98.630

A thunderstorm produced 1.5 inch hail in Fair Oaks Ranch.

Hail, Bexar

When
June 9, 8:47 PM CST
Where
Bexar County, 1.51 mi SSW of Grey Forest
Measured
1 in hail
Reported by
Public
Coordinates
29.560, -98.680

A thunderstorm produced one inch hail in Helotes.

Hail, Medina

When
June 9, 9:29 PM CST
Where
Medina County, 0.6 mi E of Hondo
Measured
1.5 in hail
Reported by
Public
Coordinates
29.350, -99.140

A thunderstorm produced 1.5 inch hail in Hondo.

Hail, Medina

When
June 9, 9:30 PM CST
Where
Medina County, 0.6 mi E of Hondo
Measured
1.25 in hail
Reported by
Social Media
Coordinates
29.350, -99.140

A thunderstorm produced 1.25 inch hail in Hondo.

Thunderstorm Wind, Medina

When
June 9, 9:31 PM CST
Where
Medina County, 0.69 mi N of (Hdo)hondo Muni Arpt
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
29.360, -99.180

A thunderstorm produced wind gusts measured at 51 kts. by the ASOS at South Texas Regional Airport at Hondo (KHDO).

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Travis2019-06-0923FemaleBoatingDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyThe tornado archive for Texas, 2019Warnings in Texas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835441, 823707, 835196, 835197, 835198, 823728, 835199, 835442, 836001, 823699, 835443, 835444, 835445, 835446, 835447, 823718, 835448, 835449, 835450, 823721, 835451, 835452, 835453, 835454, 835455, 835456, 835457, 835459, 835460, 835461, 835462, 835463, 835195, 835464, 835465, 835466, 835467, 835468, 835469, 835470, and more.